Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for vitiligo

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4276 Questions

default
Posted on Mon, 22 Aug 2016 in Skin Hair and Nails
Question: Hi ,
I need your suggestion on my wife's vitiligo disease. It was not there from beginning but it suddenly started when she was 19yr old. the small white first appeared on her left feet
and then it suddenly started on her face body and many place. we have consulted many doctor allopath, homeopath, Ayurveda and many more but is it not stopping where as spreading a lot. She is very much depressed due to this. and we are unable to found any solution. Also many of my fried suggested that do not consult Allopath because they will give steroids unnecessarily and it will cause many other problems.
Sir please suggest on this as well.
doctor
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Consider going for phototherapy

Detailed Answer:
Hi
Thanks for being at healthcaremagic
I am Dr Asmeet Kaur Sawhney, a dermatologist.
I can understand your concern but vitiligo is a disease with unpredictable course and prognosis.
Various treatments are available for it but their efficacy varies from patient to patient.
Phototherapy consisting of UVB therapy or UVA therapy has been found to be effective in many patients of vitiligo.
You can consider going for it at some dermatology clinic.
Regards
Dr Asmeet

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 37 minutes later
Hi ,

Thanks for your reply.
Please let me know how risky is the phototherapy and also let me know if the steroids also need to take and what is the risk of it as well.

doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Side effects of phototherapy

Detailed Answer:
Phototherapy doesn't have many side effects.
UVB phototherapy can be associated with itching, redness and blistering in some patients but it is rare occurrence.
PUVA or UVA phototherapy is also well tolerated apart from nausea, itching, erythema and blistering reactions in some patients.
Steroids are required if vitiligo is progressive and not responding to other treatments.
Oral steroids if taken under supervision of the doctor won't cause much side effects apart from weight gain, gastritis and osteoporosis.

Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Gastritis

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

Hello, today Ive noticed my pee to be cloudy with a strong and unusual Oder. I was wondering if there could be any suggestions on what that could...

doctor1 MD

I have gastritis and take prescription Prilosec daily. Recently I will have a funny feeling, almost like light pressure under my left breast. I...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .